Alert archive / California / Wind Advisories in 2007

Wind Advisory 23, NWS San Diego, CA

October 6, 20074 counties in California

NWS San Diego, CA issued this wind advisory at Oct 6, 2007, 3:28 AM PDT for 4 counties in California. It took effect at Oct 6, 2007, 11:07 AM PDT. It was in force for 27 hr.

The area

The counties it named.

The facts

Issued
Oct 6, 2007, 3:28 AM PDT (10:28 UTC)
In effect from
Oct 6, 2007, 11:07 AM PDT
Expired
Oct 7, 2007, 2:00 PM PDT
In force
27 hr
Issued by
NWS San Diego, CA

Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 10:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 10.5 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2007-10-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2007-10-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1180 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KSGX 061028
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
328 AM PDT SAT OCT 6 2007

...GUSTY SANTA SANTA ANA WINDS THIS WEEKEND...

.UPPER LEVEL LOW PRESSURE OVER THE CENTRAL AND SOUTHERN ROCKIES
AND DEVELOPING SURFACE HIGH PRESSURE OVER THE GREAT BASIN WILL
BRING GUSTY SANTA ANA WINDS AT TIMES FROM THIS MORNING THROUGH
SUNDAY AFTERNOON. WINDS ARE EXPECTED TO BE STRONGEST AND MOST
WIDESPREAD SUNDAY.

CAZ048-062115-
/O.NEW.KSGX.WI.Y.0022.071006T1300Z-071006T2100Z/
/O.NEW.KSGX.WI.Y.0023.071007T1000Z-071007T2100Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
328 AM PDT SAT OCT 6 2007

...WIND ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO 2 PM PDT
THIS AFTERNOON...
...WIND ADVISORY IN EFFECT FROM 3 AM TO 2 PM PDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM THIS MORNING TO 2 PM PDT
THIS AFTERNOON. A WIND ADVISORY HAS ALSO BEEN ISSUED. THIS WIND
ADVISORY IS IN EFFECT FROM 3 AM TO 2 PM PDT SUNDAY. 

GUSTY SANTA ANA WINDS WILL DEVELOP BELOW PASSES AND CANYONS THIS
MORNING WITH GUSTS TO 35 MPH...DIMINISHING THIS AFTERNOON.
STRONGER SANTA ANA WINDS ARE EXPECTED TO RETURN LATE TONIGHT AND
CONTINUE THROUGH EARLY SUNDAY AFTERNOON WITH GUSTS TO 50 MPH BELOW
PASSES AND CANYONS. THERE MAY BE AREAS OF BLOWING DUST SUNDAY WITH
LOCAL VISIBILITIES REDUCED TO NEAR ZERO AT TIMES.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ042-062115-
/O.NEW.KSGX.WI.Y.0022.071006T1500Z-071006T2100Z/
/O.NEW.KSGX.WI.Y.0023.071007T1000Z-071007T2100Z/
ORANGE COUNTY COASTAL AREAS-
328 AM PDT SAT OCT 6 2007

...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 2 PM PDT
THIS AFTERNOON NEAR THE FOOTHILLS...
...WIND ADVISORY IN EFFECT FROM 3 AM TO 2 PM PDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 2 PM PDT
THIS AFTERNOON. A WIND ADVISORY HAS ALSO BEEN ISSUED. THIS WIND
ADVISORY IS IN EFFECT FROM 3 AM TO 2 PM PDT SUNDAY. 

GUSTY SANTA ANA WINDS WILL DEVELOP NEAR THE FOOTHILLS THIS MORNING
WITH GUSTS TO 35 MPH...DIMINISHING THIS AFTERNOON. SANTA ANA
WINDS ARE EXPECTED TO RETURN LATE TONIGHT AND CONTINUE THROUGH
EARLY SUNDAY AFTERNOON WITH GUSTS TO 40 MPH NEAR THE FOOTHILLS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ057-062115-
/O.NEW.KSGX.WI.Y.0022.071006T1500Z-071006T2100Z/
/O.NEW.KSGX.WI.Y.0023.071007T1000Z-071007T2100Z/
SANTA ANA MOUNTAINS AND FOOTHILLS-
328 AM PDT SAT OCT 6 2007

...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 2 PM PDT
THIS AFTERNOON...
...WIND ADVISORY IN EFFECT FROM 3 AM TO 2 PM PDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 2 PM PDT
THIS AFTERNOON. A WIND ADVISORY HAS ALSO BEEN ISSUED. THIS WIND
ADVISORY IS IN EFFECT FROM 3 AM TO 2 PM PDT SUNDAY. 

GUSTY SANTA ANA WINDS WILL DEVELOP THROUGH AND BELOW PASSES AND
CANYONS THIS MORNING WITH GUSTS TO 45 MPH...DIMINISHING THIS
AFTERNOON. STRONGER SANTA ANA WINDS ARE EXPECTED TO RETURN LATE
TONIGHT AND CONTINUE THROUGH EARLY SUNDAY AFTERNOON WITH GUSTS TO
55 MPH THROUGH AND BELOW PASSES AND CANYONS. 

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ050-058-062115-
/O.NEW.KSGX.WI.Y.0023.071007T1600Z-071007T2300Z/
SAN DIEGO COUNTY VALLEYS-SAN DIEGO COUNTY MOUNTAINS-
328 AM PDT SAT OCT 6 2007

...WIND ADVISORY IN EFFECT FROM 9 AM TO 4 PM PDT SUNDAY IN THE 
MOUNTAINS AND NEAR THE FOOTHILLS IN THE VALLEYS...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 4 PM PDT SUNDAY. 

GUSTY SANTA ANA WINDS ARE EXPECTED TO DEVELOP SUNDAY MORNING AND
CONTINUE INTO SUNDAY AFTERNOON. WINDS ARE EXPECTED TO GUST TO 45
MPH THROUGH AND BELOW PASSE AND CANYONS...DECREASING LATE SUNDAY
AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

MARTIN
5 follow-up statements
000 
WWUS76 KSGX 061807
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1107 AM PDT SAT OCT 6 2007

...GUSTY SANTA SANTA ANA WINDS THIS WEEKEND...

.UPPER LEVEL LOW PRESSURE MOVING INTO THE ROCKIES AND DEVELOPING
SURFACE HIGH PRESSURE OVER THE GREAT BASIN WILL BRING GUSTY SANTA
ANA WINDS LATE TONIGHT THROUGH EARLY SUNDAY AFTERNOON. THE 
STRONGEST WINDS WILL OCCUR NEAR THE MOUNTAIN PASSES AND CANYONS
WITH NORTHEAST WINDS 25 TO 35 MPH AND LOCAL GUSTS TO 50 MPH.

CAZ048-057-070215-
/O.CAN.KSGX.WI.Y.0022.000000T0000Z-071006T2100Z/
/O.CON.KSGX.WI.Y.0023.071007T1000Z-071007T2100Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SANTA ANA MOUNTAINS AND FOOTHILLS-
1107 AM PDT SAT OCT 6 2007

...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 2 PM PDT SUNDAY...
...WIND ADVISORY IS CANCELLED FOR TODAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 2 PM PDT SUNDAY.
THE WIND ADVISORY FOR TODAY HAS BEEN CANCELLED.

GUSTY NORTHEAST WINDS WILL DEVELOP LATE TONIGHT...ESPECIALLY NEAR
PASSES AND CANYONS. NORTHEAST WINDS 15 TO 30 MPH WITH LOCAL GUSTS
TO 50 MPH WILL CONTINUE THROUGH EARLY SUNDAY AFTERNOON. THERE MAY
BE AREAS OF BLOWING DUST WITH LOCAL VISIBILITIES REDUCED TO NEAR
ZERO AT TIMES.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ042-070215-
/O.CAN.KSGX.WI.Y.0022.000000T0000Z-071006T2100Z/
/O.CON.KSGX.WI.Y.0023.071007T1000Z-071007T2100Z/
ORANGE COUNTY COASTAL AREAS-
1107 AM PDT SAT OCT 6 2007

...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 2 PM PDT SUNDAY...
...WIND ADVISORY IS CANCELLED FOR TODAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 2 PM PDT SUNDAY.
THE WIND ADVISORY FOR TODAY HAS BEEN CANCELLED. 

GUSTY NORTHEAST WINDS WILL DEVELOP LATE TONIGHT...ESPECIALLY NEAR
THE FOOTHILLS AND CANYONS. NORTHEAST WINDS 15 TO 20 MPH WITH LOCAL
GUSTS TO 40 MPH WILL CONTINUE THROUGH EARLY SUNDAY AFTERNOON.
THERE MAY BE AREAS OF BLOWING DUST WITH LOCALLY REDUCED VISIBILITIES
AT TIMES NEAR THE FOOTHILLS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ055-056-070215-
/O.EXA.KSGX.WI.Y.0023.071007T1000Z-071007T2100Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
1107 AM PDT SAT OCT 6 2007

...WIND ADVISORY IN EFFECT FROM 3 AM TO 2 PM PDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 2 PM PDT SUNDAY. 

GUSTY NORTHEAST WINDS WILL DEVELOP LATE TONIGHT...ESPECIALLY NEAR
PASSES AND CANYONS. NORTHEAST WINDS 15 TO 30 MPH WITH LOCAL GUSTS
TO 45 MPH WILL CONTINUE THROUGH EARLY SUNDAY AFTERNOON. THERE MAY 
BE AREAS OF BLOWING DUST WITH LOCALLY REDUCED VISIBILITIES AT
TIMES. 

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ050-058-070215-
/O.EXT.KSGX.WI.Y.0023.071007T1200Z-071007T2300Z/
SAN DIEGO COUNTY VALLEYS-SAN DIEGO COUNTY MOUNTAINS-
1107 AM PDT SAT OCT 6 2007

...WIND ADVISORY NOW IN EFFECT FROM 5 AM TO 4 PM PDT SUNDAY...

THE WIND ADVISORY IS NOW IN EFFECT FROM 5 AM TO 4 PM PDT SUNDAY. 

GUSTY NORTHEAST WINDS WILL DEVELOP BY EARLY SUNDAY MORNING...
ESPECIALLY NEAR PASSES AND CANYONS. NORTHEAST WINDS 15 TO 30 MPH
WITH LOCAL GUSTS TO 45 MPH WILL CONTINUE THROUGH SUNDAY AFTERNOON.
THERE MAY BE AREAS OF BLOWING DUST WITH LOCALLY REDUCED 
VISIBILITIES AT TIMES.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS76 KSGX 061906
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1206 PM PDT SAT OCT 6 2007

...GUSTY SANTA SANTA ANA WINDS THIS WEEKEND...

.UPPER LEVEL LOW PRESSURE MOVING INTO THE ROCKIES AND DEVELOPING
SURFACE HIGH PRESSURE OVER THE GREAT BASIN WILL BRING GUSTY SANTA
ANA WINDS LATE TONIGHT THROUGH EARLY SUNDAY AFTERNOON. THE
STRONGEST WINDS WILL OCCUR NEAR THE MOUNTAIN PASSES AND CANYONS
WITH NORTHEAST WINDS 25 TO 35 MPH AND LOCAL GUSTS TO 50 MPH.

CAZ048-055>057-070315-
/O.CON.KSGX.WI.Y.0023.071007T1000Z-071007T2100Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
1206 PM PDT SAT OCT 6 2007

...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 2 PM PDT SUNDAY...

GUSTY NORTHEAST WINDS WILL DEVELOP LATE TONIGHT...ESPECIALLY NEAR
PASSES AND CANYONS. NORTHEAST WINDS 15 TO 30 MPH WITH LOCAL GUSTS
TO 50 MPH WILL CONTINUE THROUGH EARLY SUNDAY AFTERNOON. THERE MAY
BE AREAS OF BLOWING DUST WITH LOCAL VISIBILITIES REDUCED TO NEAR
ZERO AT TIMES.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ042-070315-
/O.CON.KSGX.WI.Y.0023.071007T1000Z-071007T2100Z/
ORANGE COUNTY COASTAL AREAS-
1206 PM PDT SAT OCT 6 2007

...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 2 PM PDT SUNDAY...

GUSTY NORTHEAST WINDS WILL DEVELOP LATE TONIGHT...ESPECIALLY NEAR
THE FOOTHILLS AND CANYONS. NORTHEAST WINDS 15 TO 20 MPH WITH LOCAL
GUSTS TO 40 MPH WILL CONTINUE THROUGH EARLY SUNDAY AFTERNOON.
THERE MAY BE AREAS OF BLOWING DUST WITH LOCALLY REDUCED
VISIBILITIES AT TIMES NEAR THE FOOTHILLS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ050-058-070315-
/O.CON.KSGX.WI.Y.0023.071007T1200Z-071007T2300Z/
SAN DIEGO COUNTY VALLEYS-SAN DIEGO COUNTY MOUNTAINS-
1206 PM PDT SAT OCT 6 2007

...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 4 PM PDT SUNDAY...

GUSTY NORTHEAST WINDS WILL DEVELOP BY EARLY SUNDAY MORNING...
ESPECIALLY NEAR PASSES AND CANYONS. NORTHEAST WINDS 15 TO 30 MPH
WITH LOCAL GUSTS TO 45 MPH WILL CONTINUE THROUGH SUNDAY
AFTERNOON. THERE MAY BE AREAS OF BLOWING DUST WITH LOCALLY
REDUCED VISIBILITIES AT TIMES.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS76 KSGX 070314
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
814 PM PDT SAT OCT 6 2007

...GUSTY SANTA SANTA ANA WINDS THIS WEEKEND...

.UPPER LEVEL LOW PRESSURE MOVING INTO THE ROCKIES AND DEVELOPING
SURFACE HIGH PRESSURE OVER THE GREAT BASIN WILL BRING GUSTY SANTA
ANA WINDS LATE TONIGHT THROUGH EARLY SUNDAY AFTERNOON. THE
STRONGEST WINDS WILL OCCUR NEAR THE MOUNTAIN PASSES AND CANYONS
WITH NORTHEAST WINDS 25 TO 35 MPH AND LOCAL GUSTS TO 55 MPH BELOW
THE CAJON PASS.

CAZ048-055>057-071115-
/O.CON.KSGX.WI.Y.0023.071007T1000Z-071007T2100Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
814 PM PDT SAT OCT 6 2007

...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 2 PM PDT SUNDAY...

GUSTY NORTHEAST WINDS WILL DEVELOP LATE TONIGHT...ESPECIALLY NEAR
PASSES AND CANYONS. NORTHEAST WINDS 15 TO 30 MPH WITH LOCAL GUSTS
TO 55 MPH WILL CONTINUE THROUGH EARLY SUNDAY AFTERNOON. THE HIGHEST
GUSTS WILL BE BELOW THE CAJON PASS. THERE MAY BE AREAS OF BLOWING
DUST WITH LOCAL VISIBILITIES REDUCED TO NEAR ZERO AT TIMES.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ042-071115-
/O.CON.KSGX.WI.Y.0023.071007T1000Z-071007T2100Z/
ORANGE COUNTY COASTAL AREAS-
814 PM PDT SAT OCT 6 2007

...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 2 PM PDT SUNDAY...

GUSTY NORTHEAST WINDS WILL DEVELOP LATE TONIGHT...ESPECIALLY NEAR
THE FOOTHILLS AND CANYONS. NORTHEAST WINDS 15 TO 25 MPH WITH LOCAL
GUSTS TO 40 MPH WILL CONTINUE THROUGH EARLY SUNDAY AFTERNOON.
THERE MAY BE AREAS OF BLOWING DUST WITH LOCALLY REDUCED
VISIBILITIES AT TIMES NEAR THE FOOTHILLS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ050-058-071115-
/O.CON.KSGX.WI.Y.0023.071007T1200Z-071007T2300Z/
SAN DIEGO COUNTY VALLEYS-SAN DIEGO COUNTY MOUNTAINS-
814 PM PDT SAT OCT 6 2007

...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 4 PM PDT SUNDAY...

GUSTY NORTHEAST WINDS WILL DEVELOP BY EARLY SUNDAY MORNING...
ESPECIALLY NEAR PASSES AND CANYONS. NORTHEAST WINDS 15 TO 30 MPH
WITH LOCAL GUSTS TO 45 MPH WILL CONTINUE THROUGH SUNDAY
AFTERNOON. THERE MAY BE AREAS OF BLOWING DUST WITH LOCALLY
REDUCED VISIBILITIES AT TIMES.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

MAXWELL
000 
WWUS76 KSGX 071033
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
333 AM PDT SUN OCT 7 2007

...GUSTY SANTA SANTA ANA WINDS TODAY...

.SURFACE HIGH PRESSURE OVER THE GREAT BASIN WILL BRING GUSTY SANTA
ANA WINDS THIS MORNING...DECREASING THIS AFTERNOON.

CAZ055-056-071145-
/O.CAN.KSGX.WI.Y.0023.000000T0000Z-071007T2100Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
333 AM PDT SUN OCT 7 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND
ADVISORY. 

NORTHEAST WINDS WILL GUST TO 40 MPH THROUGH PASSES AND CANYONS
THIS MORNING...DECREASING THIS AFTERNOON.

$$

CAZ050-058-072100-
/O.EXT.KSGX.WI.Y.0023.071007T1033Z-071007T2100Z/
SAN DIEGO COUNTY VALLEYS-SAN DIEGO COUNTY MOUNTAINS-
333 AM PDT SUN OCT 7 2007

...WIND ADVISORY NOW IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON.

NORTHEAST WINDS WILL GUST TO 45 MPH THROUGH PASSES AND CANYONS AND
NEAR THE FOOTHILLS...DECREASING THIS AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ048-072100-
/O.CON.KSGX.WI.Y.0023.000000T0000Z-071007T2100Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
333 AM PDT SUN OCT 7 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON. 

AREAS OF NORTHEAST WINDS 15 TO 25 MPH WILL GUST TO 45 MPH BELOW
PASSES AND CANYONS...DECREASING THIS AFTERNOON. THE WINDS WILL
CAUSE AREAS OF BLOWING DUST WITH LOCAL VISIBILITIES LESS THAN ONE
QUARTER MILE AT TIMES. 

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ042-072100-
/O.CON.KSGX.WI.Y.0023.000000T0000Z-071007T2100Z/
ORANGE COUNTY COASTAL AREAS-
333 AM PDT SUN OCT 7 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON. 

NORTHEAST WINDS 15 TO 25 MPH WILL GUST TO 40 MPH NEAR THE
FOOTHILLS...DECREASING IN THE AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ057-072100-
/O.CON.KSGX.WI.Y.0023.000000T0000Z-071007T2100Z/
SANTA ANA MOUNTAINS AND FOOTHILLS-
333 AM PDT SUN OCT 7 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON. 

NORTHEAST WINDS 15 TO 25 MPH WILL GUST TO 45 MPH THROUGH PASSES
AND CANYONS...DECREASING IN THE AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

MARTIN
000 
WWUS76 KSGX 072104
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
204 PM PDT SUN OCT 7 2007

...WIND ADVISORY HAS EXPIRED...

CAZ042-048-050-057-058-072215-
/O.EXP.KSGX.WI.Y.0023.000000T0000Z-071007T2100Z/
ORANGE COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-
204 PM PDT SUN OCT 7 2007

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

WINDS WILL CONTINUE TO DECREASE THIS AFTERNOON...HOWEVER SOME LOCALLY
GUSTY NORTHEAST TO EAST WINDS TO 20 TO 30 MPH WILL LINGER NEAR THE
PASSES AND CANYONS AT TIMES THROUGH MONDAY MORNING.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Oct 5, 9:00 PM PDT, 6 hours 28 minutes earlier.

Area forecast discussion, Oct 5, 9:00 PM PDT, 6 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
900 PM PDT FRI OCT 5 2007

.SYNOPSIS...
THE FIRST SANTA ANA OF THE SEASON WILL ARRIVE THIS WEEKEND BRINGING
WARMER WEATHER AND GUSTY EAST WINDS THROUGH THE MOUNTAIN PASSES. THE
MARINE LAYER WILL GET PUSHED OUT TO SEA SATURDAY EVENING...AND THE
WARMING SHOULD REACH ALL THE WAY TO THE COAST ON SUNDAY. THE SANTA
ANA FADES EARLY NEXT WEEK FOR GRADUAL COOLING AND A SLOW RETURN OF
THE MARINE LAYER.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

HOW COLD WAS IT TODAY? IT WAS SO COLD...THAT 6 RECORD MINIMUM HIGH
TEMPERATURES WERE SET OR TIED. SEE THE RECORD REPORT HEADLINED ON
OUR WEBSITE: WWW.WEATHER.GOV/SANDIEGO

AFTER TODAYS RECORD COLD...THE TEMPERATURES WILL REACH OR EXCEED
THEIR AVERAGES FOR EARLY OCTOBER THE NEXT TWO DAYS. TEMPS ON
SATURDAY WILL BE 10 DEGREES HIGHER THAN TODAY...AND SUNDAY THEY WILL
BE ANOTHER 10 DEGREES HIGHER AS A SANTA ANA KICKS IN.

NORTHWEST WINDS HOWLED TODAY IN THE MTNS AND DESERTS...GUSTING FROM
35 TO 45 MPH AT TIMES. BUT THEY WERE STARTING TO DECREASE THIS
EVENING AS THE ATMOSPHERE DECOUPLES. THE UPPER TROUGH SHIFTS EAST
TONIGHT AND THE WINDS WILL SHIFT TO THE NORTH. THEN ON SATURDAY THEY
WILL CONTINUE THEIR CLOCKWISE TURN TO THE NORTHEAST...USHERING IN
OUR FIRST MODEST SANTA ANA OF THE SEASON.

SATURDAY NIGHT AND SUNDAY WILL BE THE PERIOD OF STRONGEST OFFSHORE
WINDS. SURFACE HIGH PRESSURE BUILDS OVER THE GREAT BASIN DURING THAT
TIME...AND 850 MB WIND FIELD PEAKS BETWEEN 20-30 KTS. DOWNWARD
FORCING PEAKS ON SUNDAY TOO. ANTICIPATE WINDS FROM 20 TO 30 MPH
THROUGH THE MTN PASSES SUNDAY WITH GUSTS TO 50 MPH AT TIMES. AS THE
MOISTURE CONTENT TUMBLES WITH THE ONSET OF THE DRY EASTERLY
FLOW...HUMIDITIES WILL FALL INTO THE SINGLE DIGITS AND TEENS SUNDAY
AFTERNOON. THIS WILL ELEVATE THE FIRE HAZARD...AND A FIRE WEATHER
WATCH IS IN EFFECT FOR THE MTNS AND INLAND VALLEYS SATURDAY NIGHT
AND SUNDAY.

THE SANTA ANA WILL BEGIN TO FADE ON MONDAY AS THE HIGH WEAKENS OVER
THE GREAT BASIN AND THE WINDS ALOFT DECREASE. IT WILL STILL BE QUITE
WARM THOUGH...AND THE WARM WEATHER AND DRY AIRMASS WILL KEEP
HUMIDITIES VERY LOW AGAIN ON MONDAY AFTERNOON.

LONG TERM...NEXT WEEK LOOKS WARM AND DRY. A BLOCKING UPPER RIDGE
OVER NORTHERN MEXICO WILL PREVENT ANY STRONG PACIFIC TROUGH FROM
MOVING DOWN THE COAST. UNTIL THIS RIDGE POSITION CHANGES...OUR
WEATHER WILL REMAIN WARM AND DRY WITH ONLY A SHALLOW RETURN OF THE
MARINE LAYER AND SLIGHT COOLING LATER IN THE WEEK.

&&

.AVIATION...060300Z
00Z MIRAMAR SOUNDING SHOWS THE INVERSION IS WIPED OUT SO NO
WIDESPREAD CIGS ARE EXPECTED TONIGHT THROUGH SAT. SOME CLOUDINESS
REMAINED BACKED UP AGAINST THE COASTAL MOUNTAIN SLOPES AT 03Z BUT IS
EXPECTED TO CLEAR BY 12Z SAT. THE STRONG WESTERLY WINDS OVER THE
MOUNTAINS ARE DECREASING AND WILL TURN NORTHERLY OVERNIGHT...AND
THEN NORTHEAST BY SAT AFTERNOON. WINDS AT THE SURFACE ARE EXPECTED
TO REMAIN GENERALLY FROM THE WEST OR NORTHWEST SAT...BUT GENERALLY
15 KT OR LESS. THIS WILL END THE ROTOR AND MOUNTAIN WAVE ACTIVITY IN
THE DESERTS...BUT LOCAL TURBULENCE WILL LIKELY REMAIN OVER THE
MOUNTAINS.

STRONGER OFFSHORE WINDS ARE EXPECTED THROUGH AND BELOW MOUNTAIN
PASSES AND CANYONS SAT NIGHT AND SUN MORNING...WITH ASSOCIATED UP
AND DOWN DRAFTS AND LOW LEVEL WIND SHEAR.

&&

.MARINE...
SMALL CRAFT ADVISORY HAS BEEN CANCELLED AS OF 9 PM PDT FOR THE
COASTAL WATERS. THE STEEP NW WIND SWELL WILL GRADUALLY SUBSIDE
OVERNIGHT WITH IMPROVED SMALL CRAFT CONDITIONS BY SAT MORNING.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...

FIRE WEATHER WATCH FOR THE MOUNTAINS AND INLAND VALLEYS SUNDAY. SEE
LAXRFWSGX.

&&

PUBLIC...MOEDE
AVIATION/MARINE...JAD
Hazardous weather outlook, Oct 5, 10:35 AM PDT, 16 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
1035 AM PDT FRI OCT 5 2007

CAZ042-043-048-050-055>058-060>062-061300-
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SANTA ANA MOUNTAINS AND FOOTHILLS-SAN
BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO
COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY-SAN
DIEGO COUNTY DESERTS-
1035 AM PDT FRI OCT 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWESTERN
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

WIND ADVISORY...SEE LAXNPWSGX FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

FOR SATURDAY AND SUNDAY...GUSTY SANTA ANA WINDS POSSIBLE THROUGH AND
BELOW PASSES AND CANYONS. A FIRE WEATHER WATCH IS IN EFFECT FROM
LATE SATURDAY NIGHT THROUGH SUNDAY EVENING OVER THE MOUNTAINS AND
INLAND VALLEYS FOR THE COMBINATION OF NORTHEAST WINDS GUSTING OVER
35 MPH AND RELATIVE HUMIDITY BELOW 15 PERCENT.

.SPOTTER INFORMATION STATEMENT...

SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...
HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT
WEATHER CONDITIONS.

PZZ750-PZZ775-061300-
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60
NM OUT INCLUDING SAN CLEMENTE ISLAND-
501 AM PDT FRI OCT 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COASTAL WATERS OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

SMALL CRAFT ADVISORY...SEE LAXCWFSGX FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

.SPOTTER INFORMATION STATEMENT...

SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...
HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT
WEATHER CONDITIONS.

MARTIN/BALFOUR

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 6, 3:28 AM PDTWind AdvisorySGXOrange, Riverside, San Bernardino, San Diego8 hr
Oct 6, 9:25 AM PDTRed Flag WarningSGXOrange, Riverside, San Bernardino, San Diego35 hr

Nearby

Wind Advisories in California, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.